Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 31, NWS Newport/Morehead City, NC

June 19, 2007Washington County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2007, 2:28 PM EDT for Washington County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2007, 2:28 PM EDT (18:28 UTC)
Expired
Jun 19, 2007, 3:15 PM EDT
In force
47 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

County Washington County, NC

The radar

The Morehead City radar (KMHX), 121 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1098 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1098 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:34 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 19, 11:34 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1134 AM EDT TUE JUN 19 2007

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALONG THE MID-ATLANTIC COAST WILL GRADUALLY
WEAKEN WITH A MOIST SOUTH TO SOUTHWEST FLOW PREVAIL THROUGH TONIGHT.
A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND MOVE OFFSHORE BY
WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD OVER THE REGION FOR
THURSDAY INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPS RUNNING 3 TO 4 DEGREES HIGHER THAN YESTERDAY AT THIS TIME.
I INCREASED AFTERNOON HIGHS FOR TODAY IN THE COASTAL PLAIN TO
UPPER 90S. WE MAY SEE RECORD HIGH IN GREENVILLE TODAY. RECORD IS
98. NO OTHER CHANGES NEEDED.

 &&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WITH INCREASING S/SW FLOW TONIGHT...MIN TEMPS WILL REMAIN IN THE
LOWER AND MIDDLE 70S. COLD FRONT TO APPROACH WEDNESDAY MORNING WITH
PASSAGE DURING THE LATE DAY HOURS ON WEDNESDAY. FCST SOUNDINGS
PUSH PRECIPITABLE WATER VALUES OVER 2 INCHES WEDS AFTERNOON WITH
CAPE VALUES OF 2000 TO 3000 J/KG. THIS COULD RESULT IN LOCALLY
STRONG TSTMS WITH SOME HEAVY RAINFALL. CURRENT HPC QPF VALUES
GENERALLY SHOW UP TO AN INCH IN SOME LOCALES. MAX TEMPS ON THE
ORDER OF 5 TO 10 DEGREES COOLER ON WEDS WITH CLOUDS/PRECIP.
NAM12 IS A LITTLE SLOWER IN MOVING PRECIP OFFSHORE EARLY
THURSDAY...BUT WITH THE AMOUNT OF DRY AIR BEHIND THE FRONTAL
BOUNDARY...HAVE DECIDED TO END PRECIP LATE WEDS NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD INTO THE AREA FRI AND SAT...WITH DRY
CONDITIONS EXPECTED.  MODELS INDICATE ANOTHER FRONTAL BOUNDARY TO
MOVE THRU THE AREA ON SUN...BUT WITH LIMITED MOISTURE WILL HAVE SLGT
CHC POPS. DRY AGAIN ON MON. DID NOT MAKE MAJOR CHANGES TO
FCST...WHICH IS CLOSE TO HPC GUIDANCE.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SKIES CLEAR ACROSS RTES LATE THIS MORNING WITH A FEW AREAS REPORTING
MVFR VSBYS WITH HAZE. AREAS OF HAZE EXPECT THROUGH THE DAY BUT ALL
AREAS SHOULD BECOME VFR EARLY THIS AFTERNOON.

A FRONT WILL MOVE INTO THE REGION WED PRODUCING SCATTERED SHOWERS/TSTMS
WITH PERIODS OF MVFR CONDITIONS. REMAINDER OF WEEK SHOULD BE MAINLY
VFR.

&&

.MARINE...
HIGH PRES OFF THE SE COAST WILL CONTINUE WITH SW FLOW GRADUALLY
INCREASING TODAY INTO TONIGHT...AHEAD OF FRONTAL SYSTEM THAT WILL
SAG INTO THE REGION ON WED. WINDS WILL INCREASE TONIGHT TO AROUND
15 TO 20 KT ACROSS THE WATERS BUT CONDITIONS EXPECTED TO REMAIN
BELOW SCA CRITERIA...WITH SEAS 5 FT OR LESS. THE FRONT STALLS OVER
THE WATERS WED NIGHT AND THE GFS CONTINUES TO DEVELOP TO AREAS OF
LOW PRES ALONG THE FRONT THU AND LIFTS THEM OVER THE OFFSHORE
WATERS. CONSENSUS IS THAT THE PROGRESSIVE GFS IS FAVORED...BUT
CONVECTIVE FEEDBACK IS PRODUCING AN OVERDONE SYSTEM. WILL USE A
TONED DOWN VERSION OF THE GFS...KEEPING WIND/SEAS JUST BLO SCA
CRITERIA FOR THU AND THU NIGHT. WINDS/SEAS SUBSIDE ON FRI AS HIGH
PRESS BUILDS BACK INTO THE AREA WITH A SW FLOW EXPECTED BY FRI
NIGHT...BECOMING SOUTHERLY ON SAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...SK
MARINE...SK
Hazardous weather outlook, Jun 19, 4:05 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 AM EDT TUE JUN 19 2007

NCZ029-044>047-079>081-090>095-098-103-104-200815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
405 AM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL LEAD TO HEAT INDEX
VALUES NEAR 100 OVER INLAND AREAS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. SOME
OF THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH FREQUENT
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:52 PM EDTMarine Weather StatementMHX53 min
Jun 19, 2:53 PM EDTMarine Weather StatementMHX37 min
Jun 19, 3:47 PM EDTSevere Thunderstorm WarningMHXDare26 min
Jun 19, 3:58 PM EDTMarine Weather StatementMHX62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.